Thursday, June 4, 2009

med changes and mild triggers

Well, i did get in to see my psychiatrist about that whole anger thing i wrote about in my last post. He doesn't think it's the Seroquel. He thinks the most likely culprit is the Topamax, which we increased last month. He wants me to taper off the Topamax, and increase the risperdal.

Here's the really annoying thing. He asked me why i was on topamax in the first place (ok, it's annoying that my doctor doesn't know why he is prescribing my meds apparantly but no, that is not the annoying thing to which i am referring) and i couldn't quite remember. He said that it wasn't proven to be good for Bipolar disorder, and he was going through his notes, and then he said "I think you were on it to lose weight."!
Gggaaaahhh! Are you freaking kidding me? At no point (outside of my own imagination) have i needed to lose weight, or sought medical help for such a problem. Especially not recently! In fact, i had just come from an appointment with the dietitian where we were discussing my overall goal of weigh gain. But of course, as soon as he said that, i thought "I must look like i need to lose weight. I must look fat. Blah blah blah....". Seriously! This guy knows i have an ED, why would he say that to me! What a gomer! Well, I guess he's only human and can make mistakes, but still. He really isn't very involved on the ED front. The reason I see him is because he is one of only two docs in town who do ECT's, so just in case i need the "electrical cure" again he could do it.
In the end, we figured out that i was taking Topamax because a few studies have shown that it is helpful in cases of bulimia. And personally, i kind of like the appetite suppressing qualities, especially since i am taking risperidal and seroquel, bolth of which increase the appetite. So i am a little nervous about going off the topamax and increasing the risperidal. I'm worried i'm going to gain weight out-of-control, and let's face it, my body image isn't so hot already. I think about restricting ALL THE TIME (not acting on it, just thinking about it). I just want to find a way to be happy and not think about food, weight, or my body! If only there was a pill for that...

BTW I HAVEN'T PURGED IN 10 DAYS!

3 comments:

Keely said...

Hurray!!!! (For the not purging.) I'm sure he didn't mean to imply that you were fat at all. Just reviewing all your meds. If I find a magic pill, I'll give you some... :)

now.is.now said...

Oh geez, that's an awful thing to have said! He DEFINITELY didn't mean that you look like you need to lose weight, but I do understand why your mind jumped to interpret it that way. That doctor was just being thoughtless and inaccurate; don't take his comment to heart. Also, about the fear of weight gain out of controllness from adjusting your meds. No weight gain is going to happen instantaneously overnight. You can always take the medicine and just see how you feel about it day by day.

Lisa said...

Doctors must spend more time taking their feet out of their mouths than writing prescriptions.

That's a potent mixture you've got going there. I hope the changes go smoothly and you feel more like you soon.